Alert archive / Ohio / River Flood Watches in 2011

River Flood Watch 50, NWS Northern Indiana

December 5, 2011Henry County, Ohio

NWS Northern Indiana issued this river flood watch at Dec 5, 2011, 9:58 PM EST for Henry County, Ohio. It took effect at Dec 7, 2011, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 5, 2011, 9:58 PM EST (02:58 UTC)
In effect from
Dec 7, 2011, 4:00 PM EST
Expired
Dec 7, 2011, 11:24 AM EST
In force
Issued by
NWS Northern Indiana
Flood severity
None

County Henry County, OH

The radar

The Northern Indiana radar (KIWX), 136 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maumee River at Napoleon (CPBO1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Dec 5, 7:38 PM EST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 5, 7:38 PM EST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
738 PM EST MON DEC 5 2011

.UPDATE...
UPDATED FORECASTS...MAINLY TO REMOVE PRE-FIRST PERIOD WORDING TO
ZONES. SNOW CHANGEOVER LINE HAS PROGRESSED RAPIDLY SOUTHWARD THIS
EVE AND ALL BUT FAR SRN PORTION OF CWA APPEARS TO HAVE CHANGED
OVER TO SNOW. HOURLY PRECIP AMOUNTS UPSTREAM NOT VERY
HEAVY...GENERALLY .04 OR LESS... AND VSBYS IN THE SNOWFALL AREA
ALTHOUGH GRDLY LOWERING ARE STILL RUNNING 1-2SM. ALSO AS MENTIONED IN
AVIATION DISCUSSION VORT MAX AND ASSOCIATED DRY SLOT MOVG VERY
RAPIDLY NE SO EXPECT SNOW WILL END BY 04Z OVER MOST OF THE
CWA. THUS...THREAT OF SGFNT ACCUMS APPEARS MINIMAL ATTM...BUT EVEN
SMALL ACCUMS COMBINED WITH TEMPS FALLING BLO FREEZING OVERNIGHT
MAY RESULT IN SLICK ROADS. STAYED CLOSE TO EARLIER FCSTS AMOUNTS WITH
1-2" BETWEEN 00Z-06Z BUT ADJUSTED HEAVIEST AXIS OF SNOW A BIT
SEWD TO A FWA-ADG.

&&

.PREV DISCUSSION... /ISSUED 640 PM EST MON DEC 5 2011/

AVIATION...
BAND OF PRECIP PARALLEL TO STALLED FRONTAL BOUNDARY OVER KY/OH
CONTS TO IMPACT NE INDIANA THIS EVE. RAIN HAS CHANGED TO SNOW AT
FWA CAUSING VSBYS TO LOWER TO IFR WHICH SHOULD CONT FOR A FEW
HOURS UNTIL DRY SLOT ASSOCIATED WITH VORT MAX MOVG NE/80KT INTO SW
INDIANA PASSES BY LATE EVE. CONDITIONS AT FWA SHOULD THEN IMPROVE
TO MVFR WITH THESE LOW CIGS LIKELY TO PERSIST AT FWA THROUGH
TOMORROW. AT SBN LOW CLOUDS HAVE SCATTERED OUT... HWVR STILL SOME
MVFR CIGS DVLPG UPSTREAM IN SRN MI SO FCST TEMPO MVFR CIGS AT SBN
THROUGH THE EVE WITH DRIER AIR WINNING OUT BEYOND THAT TIME
RESULTING IN JUST LINGERING MID/HIGH CLOUD CIGS.

PREV DISCUSSION... /ISSUED 401 PM EST MON DEC 5 2011/

SHORT TERM...
HAVE MADE SOME FURTHER ADJUSTMENTS TO THE ONGOING FORECAST SNOW
AMOUNTS THAT WERE UPDATED EARLIER THIS AFTERNOON BASED ON THE
LATEST SATELLITE...RADAR AND SFC OBS COORDINATION AND ECMWF/HRRR
MODEL DATA. AN UPSTREAM WAVE WAS LIFTING NORTHEAST ACROSS
MISSOURI. THIS SYSTEM WILL MOVE ACROSS THE FORECAST AREA TONIGHT.
RAIN WAS ALREADY CHANGING TO SNOW OVER FAR CENTRAL LOWER MICHIGAN
INTO EXTREME NORTHEAST INDIANA AS COLDER AIR WAS SPREADING IN FROM
THE NORTHEAST IN THE LOWER LEVELS. RAIN SHOULD CHANGE OVER FAIRLY
RAPIDLY TO SNOW OVER MOST AREAS BY 7 PM/00Z. HAVE INCREASED SNOW
AMOUNTS A LITTLE MORE OVER NORTHEAST AREAS WHERE HILLSDALE SHOULD
RECEIVE UP TO 3 INCHES GIVEN A FASTER CHANGER TIME AND LONGER SNOW
DURATION. ISSUED A SPECIAL WEATHER STATEMENT AS TEMPERATURES
EVENTUALLY FALL BELOW FREEZING WITH SLIPPERY ROADS DEVELOPING BEFORE
THE SNOW ENDS. OTHERWISE...THE SYSTEM WILL LIFT NORTHEAST OUT OF
THE AREA OVERNIGHT WITH TEMPERATURES NEAR NORMAL AND MAINLY DRY
CONDITIONS TUESDAY INTO WEDNESDAY.

LONG TERM...WEDNESDAY THROUGH MONDAY

ONLY MINOR CHANGES TO THE FCST WITH A MODEL CONSENSUS FAVORED GIVEN
RELATIVELY GOOD AGREEMENT SEEN WITHIN 00/12Z MODEL GUIDANCE. NRN
STREAM POSITIVELY TILTED UPPER TROUGH WILL SHIFT EAST OF THE FA TO
START THE PERIOD...SUPPORTING DRY WX AND TEMPS A LITTLE BLO NORMAL
WEDNESDAY INTO THURSDAY. LARGE SCALE SUBSIDENCE AND LOW LVL RIDGING
IN THE WAKE OF THIS TROUGH WILL SET THE STAGE FOR ABUNDANT SUNSHINE
ON WEDNESDAY...WITH A GRADUAL INCREASE IN MID/HIGH LVL CLOUDS BY
THURSDAY AHEAD OF THE NEXT APPROACHING SHORTWAVE TROUGH. DID
CONTINUE WITH CHC POPS FOR SNOW THURSDAY NIGHT INTO FRIDAY MORNING
AS A NARROW BAND OF SNOW WILL LIKELY ACCOMPANY THE ASSOCIATED
BAROCLINIC ZONE AS THE AFOREMENTIONED SHORTWAVE PROPAGATES SEWD INTO
THE MID MS VALLEY/WESTERN GREAT LAKES. BROAD ASCENT AHEAD OF THIS
FEATURE COMBINED WITH REDUCED MID LVL STATIC STABILITY AND FAVORABLE
RIGHT ENTRANCE REGION DYNAMICS SHOULD SUPPORT A RATHER HEALTHY
FRONTAL SCALE CIRCULATION. QUICK MOVEMENT AND LIMITED MOISTURE WILL
PROBABLY ONLY SUPPORT MAX AMOUNTS OF 1-2 INCHES WITHIN THIS SINKING
8-6H FRONTOGENETICAL BAND...WITH BEST CHANCES FOR THESE LIGHT SNOW
AMOUNTS ACROSS OUR NORTHERN ZONES AS THE FRONTAL CIRCULATION BREAKS
DOWN WITH SWD PROGRESS.

EXPECT A BRIEF SHOT OF COLD AIR FRIDAY INTO SATURDAY AS THE TROUGH
AXIS SWINGS THROUGH. THERE DOES APPEAR TO BE A BRIEF WINDOW FOR LE
SNOW SHOWERS IN FAR NW INDIANA AND SW LOWER MICHIGAN DURING THIS
TIME AS THERMODYNAMIC PROFILES APPEAR FAVORABLE FOR A LAKE RESPONSE.
HOWEVER...WITH MODEL RH PROGS VERY DRY ABOVE 850 HPA AND EXPECTED
LIMITED PARCEL RESIDENCE TIME PER WNW MEAN BOUNDARY LAYER FLOW DO
NOT EXPECT MUCH IN THE WAY OF ACCUMS AND RETAINED ONLY LOWER CHC
POPS. THE TROUGH LIFTS OUT SUNDAY INTO MONDAY WITH WARMER/FLATTER
QUASI-ZONAL FLOW TAKING HOLD ON THE REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR LMZ043-046.

&&

SHORT TERM...SKIPPER
LONG TERM...STEINWEDEL
AVIATION...JT
UPDATE...JT
Hazardous weather outlook, Dec 5, 8:44 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 PM EST MON DEC 5 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-070145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
844 PM EST MON DEC 5 2011 /744 PM CST MON DEC 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

SNOW THIS EVENING AND TEMPERATURES FALLING BELOW FREEZING
OVERNIGHT WILL CAUSE SOME SLICK SPOTS ON ROADS...MAINLY EAST OF A
PERU INDIANA TO COLDWATER MICHIGAN LINE. FLOODING ALONG SOME RIVERS
IN THE MAUMEE AND WABASH BASINS CONTINUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY... ESPECIALLY NORTH OF ROUTE 6. FLOODING WILL CONTINUE
ALONG SOME RIVERS IN THE MAUMEE AND WABASH BASINS THROUGH MUCH OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ON REPORTS OF SNOWFALL AND FLOODING
TO THE NATIONAL WEATHER SERVICE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-070145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
844 PM EST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH MUCH OF
THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Dec 5, 5:48 PM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 PM EST MON DEC 5 2011

INZ015>018-022>027-032>034-OHZ015-016-024-025-060100-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...PAULDING...ANTWERP...MELROSE...
OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
548 PM EST MON DEC 5 2011

...RAIN CHANGING TO SNOW EARLY THIS EVENING...

RAIN WILL CHANGE TO SNOW ALONG AND SOUTH OF ROUTE 30 THIS
EVENING...WITH SNOW THEN ENDING BY MIDNIGHT. AROUND AN INCH OF
ACCUMULATION IS FORECAST IN THIS AREA TONIGHT. UNTREATED ROADS MAY BECOME
SNOW COVERED AND ICY THIS EVENING INTO TOMORROW MORNING.

INZ006>009-MIZ080-081-OHZ001-002-004-005-060100-
LAGRANGE-STEUBEN-NOBLE-DE KALB-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER
548 PM EST MON DEC 5 2011

...SNOW CONTINUING THIS EVENING...

SNOW IS EXPECTED TO CONTINUE OVER EXTREME NORTHEAST INDIANA...
NORTHWEST OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN
THIS EVENING WITH ONE TO THREE INCHES OF ACCUMULATION FORECAST BY
THE TIME THE SNOW ENDS AROUND MIDNIGHT. UNTREATED ROADS MAY
BECOME SNOW COVERED AND ICY THIS EVENING INTO TOMORROW MORNING.
Special weather statement, Dec 5, 8:14 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EST MON DEC 5 2011

INZ006>009-016>018-023>027-032-033-MIZ080-081-OHZ001-002-004-005-
015-016-060315-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS
810 PM EST MON DEC 5 2011

...SNOW AND SLICK ROADS TONIGHT...

SNOW WAS CONTINUING TO FALL OVER NORTHEAST INDIANA...NORTHWEST
OHIO AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS EVENING
ONLY MINOR ACCUMULATIONS MAINLY ON GRASSY AREAS HAS OCCURRED
THROUGH 800 PM... HOWEVER... SNOW WILL CONTINUE THIS EVENING AND
COMBINED WITH TEMPERATURES FALLING BELOW FREEZING WILL CAUSE SOME
SLICK SPOTS TO DEVELOP ON ROADS. THE SNOW IS EXPECTED TO END FROM
SOUTH TO NORTH ACROSS THE AREA BETWEEN 9PM AND MIDNIGHT. HOWEVER
SUB FREEZING TEMPERATURES LATE TONIGHT MAY CONTINUE TO CAUSE SOME
ICY SPOTS TO FORM ON ROADS THAT WERE PREVIOUSLY JUST WET.
Special weather statement, Dec 5, 8:53 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
853 PM EST MON DEC 5 2011

INZ006>009-016>018-023>027-032-033-MIZ080-081-OHZ001-002-004-005-
015-016-060315-
LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...
DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...
LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA...
PANDORA...KALIDA...FORT JENNINGS
853 PM EST MON DEC 5 2011

...SNOW AND SLICK ROADS TONIGHT...

SNOW WAS CONTINUING TO FALL OVER NORTHEAST INDIANA...NORTHWEST OHIO
AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THIS EVENING. ONLY
MINOR ACCUMULATIONS MAINLY ON GRASSY AREAS HAS OCCURRED THROUGH
800 PM. HOWEVER... SNOW WILL CONTINUE THIS EVENING AND COMBINED WITH
TEMPERATURES FALLING BELOW FREEZING WILL CAUSE SOME SLICK SPOTS TO
DEVELOP ON ROADS. THE SNOW IS EXPECTED TO END FROM SOUTH TO NORTH
ACROSS THE AREA BETWEEN 9PM AND MIDNIGHT. FREEZING TEMPERATURES LATE
TONIGHT MAY CONTINUE TO CAUSE SOME ICY SPOTS TO FORM ON ROADS THAT
WERE PREVIOUSLY JUST WET.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 9:41 PM ESTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke4 days
Dec 6, 11:03 AM ESTRiver Flood WarningIWXAdams, Wells58 hr
Dec 6, 2:56 AM ESTRiver Flood WatchIWXPutnam8 hr
Dec 6, 11:03 AM ESTRiver Flood WarningIWXPutnam52 hr
Dec 6, 3:44 PM ESTRiver Flood WatchIWXAllen, Paulding, Putnam2 hr
Dec 6, 5:49 PM ESTRiver Flood WarningIWXAllen, Paulding, Putnam38 hr

Nearby

River Flood Watches in Ohio, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.